Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Child with stomach pain, vomiting. Given Gravol syrup. Suggest a medicine and food to take?

Hello, My kid is 4 years old ,he woke up today sunday morning with stomach pain!he didnt take he milk as usual but when he ate cornflakes,he vomited 2 times in 2 hours.The pharmacist gave him Gravol syrop for children 5 ml every 6-8 hours along with Pediatric -Anti-Dehyration .after I gave him gravol with about 150 ml of Pediatric,he vomited again and again.. He didnt accept to eat all day untill 4 pm ,he ate some bread and tea,At 4 I gave him 5 ml gravol and at at 5,I gave him 10 ml Pediatric and he keeps on sleeping with a littlle cramps form time to time: P.S : NO FEAVER AND NO DIARRHEA 1- Must I give him anything else than gravol to reduce the pain? 2- which foods he musnt eat untill he gets better? Thank you so much Sarmad
Asked On : Thu, 22 Nov 2012
Answers:  2 Views:  673
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Ayurveda Specialist 's  Response
Gravol - is anti emetic(For vomiting), as far my opinion don't give 6-8 hourly, you can give whenever he vomits give 5 ml, after that for 1/2 hour don't give anything orally. Then give small amount of liquid(water), gradually increases water quantity.

Watch for Dehydration Sign. (low urine out put,sunken eyes, Absent tear less, drowsiness, Lethargic, Abdominal distention, Restlessness etc)

If you feel your child is dehydrate,You should get her evaluated once for her complaint to get her examined physically by a pediatrician.

I would advice:
keep her/ him Hydrate. Is most important condition in diarrhea
1.Give plenty of water(1/2 liter water+ 4 tsf sugar+ 1/2 tsf salt) Or ORS
2.Apple juice, Tea, Pomegranate juice, Coconut water, lemon water Butter milk, Rice Kanjee, Arrowroot Kanjee etc
3. Proper hygiene.
4 Avoid out side food.
5.He should encourage to feed, but should never be forced, as this creates an aversion to feeding.
6.Give small quantity of food, gradually increased as per demand

Thanks :
"I Wish She/He will Recover Soon "
Regards Dr. Sagar Mhatre

Answered: Fri, 23 Nov 2012
I find this answer helpful
Pediatrician Dr. Amit Kumar's  Response
hello sarmad,
it seems to be gastritis that's troubling your child.
gravol syrup has no effect on pain in stomach. for pain you can try some over the counter antacid gel like digene gel around 5 ml sos. you can continue gravol syrup for another day or two till the symptoms subside.

but it would be better if you get your child evaluated by a pediatrician who would be in a better position to assess and interveve if needed.

there are some danger signs that you need to watch for in your child.
1. intractable vomiting
2. refusal to feed or not able to retain food
3. excessive lethargy or irritability
4. any signs of dehydration like dry or sunken eyes, dry mucosa etc.

in any condition like you shoul take your child to emergency.

hope my advice would be of help to you
thanks for the query
Dr. Amit Kumar
Answered: Fri, 23 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor